Alert archive / Wyoming / High Wind Watches in 2016
High Wind Watch 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Mar 1, 2016, 2:17 AM MST for 4 counties in Wyoming. It took effect at Mar 2, 2016, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2016, 2:17 AM MST (09:17 UTC)
- In effect from
- Mar 2, 2016, 11:00 AM MST
- Expired
- Mar 1, 2016, 1:17 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
260 WWUS75 KCYS 010917 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 217 AM MST TUE MAR 1 2016 ...STRONG WINDS EXPECTED ONCE AGAIN FOR PORTIONS OF SOUTHEAST WYOMING LATE TONIGHT AND WEDNESDAY... WYZ106-110-116-117-011730- /O.NEW.KCYS.HW.W.0013.160302T0300Z-160303T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 217 AM MST TUE MAR 1 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST WEDNESDAY. * TIMING...WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING AND REMAIN STRONG THROUGH MUCH OF WEDNESDAY. WINDS COULD DIMINISH SOME AROUND SUNRISE WEDNESDAY BEFORE INCREASING AGAIN BY LATE MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THE STRONGEST WINDS WILL OCCUR ALONG INTERSTATE 80 NEAR ARLINGTON...AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. THIS ALSO INCLUDES BORDEAUX ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. THERE IS AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ107-109-115-118-011730- /O.NEW.KCYS.HW.A.0012.160302T1800Z-160303T0300Z/ EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 217 AM MST TUE MAR 1 2016 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * TIMING...11 AM MST THROUGH 8 PM MST WEDNESDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE...AND MUCH OF INTERSTATE 25 BETWEEN DOUGLAS AND THE COLORADO STATE LINE. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAMMER
1 follow-up statement
368 WWUS75 KCYS 012017 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 117 PM MST TUE MAR 1 2016 ...STRONG WINDS EXPECTED ONCE AGAIN FOR PORTIONS OF SOUTHEAST WYOMING LATE TONIGHT AND WEDNESDAY... WYZ107-109-115-118-020845- /O.UPG.KCYS.HW.A.0012.160302T1800Z-160303T0300Z/ /O.EXB.KCYS.HW.W.0013.160302T1800Z-160303T0300Z/ EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 117 PM MST TUE MAR 1 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...11 AM MST THROUGH 8 PM MST WEDNESDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE...AND MUCH OF INTERSTATE 25 BETWEEN DOUGLAS AND THE COLORADO STATE LINE. THERE WILL BE AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ110-116-117-020845- /O.EXT.KCYS.HW.W.0013.160301T2017Z-160303T0600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 117 PM MST TUE MAR 1 2016 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY... * TIMING...GUSTY WINDS BETWEEN 50 TO 60 MPH THIS AFTERNOON ARE EXPECTED TO INCREASE LATE THIS EVENING AND REMAIN STRONG AT TIMES THROUGH MUCH OF WEDNESDAY. WINDS MAY DIMINISH BRIEFLY AROUND SUNRISE WEDNESDAY BEFORE INCREASING AGAIN BY LATE MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THE STRONGEST WINDS WILL OCCUR ALONG INTERSTATE 80 NEAR ARLINGTON...AND THE INTERSTATE 80 SUMMIT BETWEEN LARAMIE AND CHEYENNE. THIS ALSO INCLUDES BORDEAUX ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. THERE IS AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-020845- /O.CON.KCYS.HW.W.0013.160302T0300Z-160303T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 117 PM MST TUE MAR 1 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST WEDNESDAY... * TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH LATE THIS AFTERNOON AND REMAIN STRONG THROUGH MUCH OF WEDNESDAY. WINDS MAY DIMINISH BRIEFLY AROUND SUNRISE WEDNESDAY BEFORE INCREASING AGAIN BY LATE MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. THE STRONGEST WINDS WILL OCCUR NEAR BORDEAUX ALONG INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. THERE IS AN ENHANCED RISK FOR VEHICLE BLOWOVERS IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ019>021-054-055-020845- /O.NEW.KCYS.WI.Y.0005.160302T1600Z-160303T0100Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 117 PM MST TUE MAR 1 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST WEDNESDAY. * TIMING...WINDS WILL INCREASE QUICKLY WEDNESDAY MORNING WITH GUSTY WINDS CONTINUING THROUGH WEDNESDAY AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH * IMPACTS...MAINLY TO TRANSPORTATION. WINDS OVER 45 MPH MAY CREATE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE AND LIGHT WEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 29, 10:59 PM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Feb 29, 10:59 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1059 PM MST MON FEB 29 2016 .UPDATE... ISSUED AT 514 PM MST MON FEB 29 2016 HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. OCCASIONAL STRONG WIND GUSTS WILL CONTINUE OVER THE NEXT FEW HOURS IN ASSOCIATION WITH CONVECTIVE RAIN AND SNOW SHOWERS. COULD SEE A RANDOM GUST TO AROUND 60 MPH...BUT IN GENERAL WIND WILL REMAIN BELOW HIGH WIND THRESHOLDS. SHOWER ACTIVITY WHICH IS ALREADY DIMINISHING WILL CONTINUE TO DECREASE AFTER SUNSET. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 339 PM MST MON FEB 29 2016 WEATHER THIS AFTERNOON HAS BEEN A CHALLENGE SO FAR TODAY. AT 3OO PM...A DECENT SIZED LINE OF THUNDERSTORMS...SIMILAR TO A BOW ECHO...IS PUSHING EAST SOUTHEAST ACROSS GOSHEN COUNTY EVEN THOUGH DEWPOINTS ARE IN THE LOW TO MID 20S WITH TEMPERATURES IN THE 30S AND 40S. WILL CONTINUE TO TRACK THIS FEATURE AS IT MOVES INTO WESTERN NEBRASKA SINCE GUSTS UPSTREAM HAVE BEEN OVER 65 MPH NEAR WHEATLAND. ELSEWHERE...VERY WINDY CONDITIONS HAVE OCCURRED ACROSS SOUTHEAST WYOMING AND PORTIONS OF WESTERN NEBRASKA AS TWO INDIVIDUAL COLD FRONTS PUSH ACROSS THE AREA. ONE FRONT IS WEAKENING ALONG THE LARAMIE RANGE AT THIS TIME...WHILE THE STRONGEST FRONT IS RAPIDLY MOVING SOUTHWARD ACROSS THE HIGH PLAINS. BELIEVE THESE FEATURES ARE RESULTING IN STRONG LLVL SHEAR IN AND JUST ABOVE THE BOUNDARY LAYER...WHILE LLVLS ARE VERY UNSTABLE...PRODUCING LOCALLY STRONG WINDS AND ORGANIZED THUNDERSTORM ACTIVITY. IN ADDITION...EVEN THOUGH HIGH TEMPERATURES HAVE BEEN IN THE 50S TO AROUND 60 TODAY...RAINFALL HAS QUICKLY CHANGED TO SNOW AS THESE TWO FRONTS MOVE ACROSS THE AREA WITH WEBCAMS SHOWING VISIBILITY DOWN TO ONE QUARTER MILE AT TIMES. THE PACIFIC TROUGH THAT IS RESPONSIBLE FOR THE WEATHER TODAY IS STRONGER AND MORE DYNAMIC THAN MODELS HAVE SUGGESTED. WILL KEEP THE HIGH WIND WARNING GOING FOR MOST OF THE WIND PRONE AREAS BUT WILL CANCEL THE WARNING FOR THE BORDEAUX AREA SHORTLY AS WINDS HAVE SHIFTED INTO THE NORTH AND ARE STARTING TO WEAKEN. ISOLATED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FURTHER SOUTH BETWEEN SCOTTSBLUFF...TORRINGTON...AND SIDNEY NEBRASKA. SMALL HAIL...STRONG WINDS UP TO 60 MPH...AND LOCALLY HEAVY RAIN/SNOW IS EXPECTED. CONDITIONS ARE EXPECTED TO IMPROVE AROUND SUNSET WITH ISOLATED THUNDERSHOWERS DISSIPATING. MODELS ALL INDICATE PRECIPITATION WILL GRADUALLY DIMINISH FROM WEST TO EAST TONIGHT AND EARLY TUESDAY AS THE UPPER LEVEL TROUGH QUICKLY MOVES EAST OF THE FORECAST AREA. HIGH RES MODELS STILL SHOW A FEW BANDS OF SNOW SHOWERS ALONG AND WEST OF THE LARAMIE RANGE CONTINUING THROUGH LATE THIS EVENING...SO KEPT ISOLATED TO SCATTERED SNOW SHOWERS IN THE FORECAST THROUGH MIDNIGHT. ON TUESDAY...NORTH TO NORTHWEST FLOW IS EXPECTED ACROSS THE REGION WITH DRY BUT WINDY CONDITIONS. TEMPERATURES WILL BE A LITTLE COOLER WITH HIGHS IN THE LOW TO MID 40S WEST OF THE LARAMIE RANGE...AND BETWEEN 45 TO 55 DEGREES ACROSS THE HIGH PLAINS. FOR WEDNESDAY...MODELS ALL SHOW ANOTHER PROGRESSIVE UPPER LEVEL TROUGH MOVING ACROSS THE PAC NORTHWEST LATE TUESDAY NIGHT...WITH POTENTIALLY MORE WINDS WELL OUT AHEAD OF IT ACROSS SOUTHEAST WYOMING. THIS SYSTEM WILL NEED TO BE MONITORED SINCE ANOTHER ROUND OF STRONG WINDS...AND DAYTIME THUNDERSTORMS ARE POSSIBLE AHEAD OF THE TROUGH AXIS. IN ADDITION...MODELS SHOW A STRENGTHENING 140 KNOT JET ALOFT AS THE SYSTEM MOVES ACROSS THE AREA. ANOTHER HIGH WIND WIND EVENT IS POSSIBLE ACROSS SOUTHEAST WYOMING AND THE PANHANDLE OF SOUTHERN NEBRASKA BEGINNING EARLY WEDNESDAY MORNING AND LASTING INTO WEDNESDAY EVENING. HIGH WIND WATCHES MAY BE NECESSARY ACROSS PORTIONS OF SOUTHEAST WYOMING SHORTLY WITH WIND ADVISORIES ACROSS SOUTHERN NEBRASKA. ALL MODELS INDICATE DECENT SUBSIDENCE AND DOWNSLOPE WINDS FURTHER WEST BEHIND THE COLD FRONT AS IT MOVES THROUGH THE AREA...SO WOULD NOT BE SURPRISED IF SOME OF THE STRONGER WINDS ARE OBSERVED OVER THE HIGH PLAINS AS WELL. EXPECT WEDNESDAY TO BE SIMILAR TO TODAY TEMPERATURE WISE...WITH LATE MORNING HIGHS IN THE 50S AND LOW 60S...RAPIDLY LOWERING INTO THE 30S AND 40S LATE IN THE AFTERNOON. .LONG TERM...THURSDAY THROUGH MONDAY... A MOSTLY DRY PERIOD AS THE PROGRESSIVE PATTERN THAT THE REGION HAS SEEN THRU MUCH OF FEBRUARY SHOWS SIGNS OF SLOWING. THIS SHOULD LEAD TO MORE WIDESPREAD PRECIPITATION CHANCES INTO NEXT WEEK. IN THE MEANTIME A TRANSITORY RIDGE WILL BE IN PLACE ON THURSDAY WHICH WILL YIELD DRY...UNSEASONABLY MILD AND CONTINUED BREEZY CONDITIONS. THE FLOW BEGINS TO BACK TO THE SOUTHWEST BY FRIDAY AS A STRONG TROUGH SWINGS INTO THE ERN PACIFIC. THIS WILL MODERATE TEMPS A FEW DEGREES AND DEPENDING ON WHETHER OR NOT THERE IS SHORTWAVE ENERGY EMBEDDED WITHIN THIS SOUTHWEST FLOW AS A FEW 12Z MEDIUM RANGE MODELS SUGGEST...PERHAPS SOME LIGHT MOUNTAIN SNOW. THE PATTERN CONTINUES TO AMPLIFY OVER THE WEEKEND...WARMING TEMPS A FEW MORE DEGREES WITH HIGHS REACHING WELL INTO THE 60S ACROSS THE ERN PLAINS...WITH 50S WEST. WOULD NOT BE SURPRISED FOR A FEW 70 DEGREE HIGH TEMPS ACROSS LOWEST ELEVATIONS EAST OF THE MOUNTAINS ON SUNDAY. ALONG WITH THE WARM TEMPERATURES WILL COME INCREASING WINDS...WHICH WILL HEIGHTEN FIRE WEATHER CONCERNS BY SUNDAY. THE FIRST SHORTWAVE FROM THE UPSTREAM LONGWAVE TROUGH SHOULD ARRIVE IN TIME FOR THE BEGINNING OF NEXT WEEK. 7 DAYS OUT...MODELS STILL DIFFER ON TIMING AND STRENGTH...SO FOR NOW HAVE JUST MAINTAINED SMALL PRECIP CHANCES FOR MONDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1054 PM MST MON FEB 29 2016 A FEW LINGERING LIGHT SNOW SHOWERS OVER FAR SOUTHEAST WYOMING AS OF 06Z. SHOWER ACTIVITY SHOULD DISSIPATE BY 08Z. LOCALLY MVFR TO IFR WITH ANY SNOW SHOWERS...OTHERWISE VFR ACROSS THE FORECAST AREA TONIGHT. LIGHT WINDS ACROSS THE PLAINS TONIGHT WITH BREEZY CONDITIONS ALONG AND WEST OF THE LARAMIE RANGE. WINDS WILL INCREASE TUESDAY WITH GUSTS TO AROUND 40 MPH ALONG AND WEST OF THE LARAMIE RANGE IN THE AFTERNOON. && .FIRE WEATHER... ISSUED AT 239 PM MST MON FEB 29 2016 MINIMAL FIRE WEATHER CONCERNS THIS WEEK AS DAYTIME RELATIVE HUMIDITIES WILL REMAIN ABOVE 20 TO 25 PERCENT. A PACIFIC DISTURBANCE AND ASSOCIATED COLD FRONT WILL CONTINUE TO BRING VERY WINDY CONDITIONS...RAIN/SNOW SHOWERS...AND ISOLATED THUNDERSTORMS TO THE AREA THROUGH LATE THIS EVENING...ALONG WITH SLIGHTLY LOWER TEMPERATURES ON TUESDAY. EXPECT WINDY CONDITIONS TO LAST THROUGH MUCH OF THE UPCOMING WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...SML SHORT TERM...TJT LONG TERM...CAH AVIATION...SML FIRE WEATHER...TJT/GCC
Hazardous weather outlook, Feb 29, 7:41 PM MST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 741 PM MST MON FEB 29 2016 WYZ101>119-020245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 741 PM MST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-020245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 741 PM MST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 29, 8:57 PM MST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
857 PM MST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST 2 W BUFORD 41.11N 105.34W
02/29/2016 M62 MPH ALBANY WY MESONET
THIS IS UPR203 BUFORW. SUSTAINED WIND 42 MPH.
1210 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
02/29/2016 M69 MPH LARAMIE WY MESONET
THIS IS SITE UPR226 EMKAY.
1210 PM NON-TSTM WND GST 8 S CHUGWATER 41.64N 104.82W
02/29/2016 M58 MPH LARAMIE WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE BEAR CREEK.
&&
DDEALLocal storm report, Feb 29, 9:19 PM MST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM NON-TSTM WND GST 10 WSW CHEYENNE 41.09N 104.97W
02/29/2016 M58 MPH LARAMIE WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE MP 353.0. SUSTAINED WIND 37 MPH.
1215 PM NON-TSTM WND GST 16 WSW CHEYENNE 41.06N 105.08W
02/29/2016 M55 MPH LARAMIE WY DEPT OF HIGHWAYS
THIS IS WYDOT SITE OTTO ROAD. SUSTAINED WIND 43 MPH.
1215 PM NON-TSTM WND GST PINE BLUFFS 41.18N 104.07W
02/29/2016 M56 MPH LARAMIE WY AWOS
SUSTAINED WIND 40 MPH.
&&
DDEALLocal storm report, Feb 29, 9:54 PM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
954 PM MST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
02/29/2016 M60.00 MPH ALBANY WY ASOS
0553 PM NON-TSTM WND GST LARAMIE 41.31N 105.58W
02/29/2016 M59.00 MPH ALBANY WY ASOS
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:17 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 44 hr |
Nearby
High Wind Watches in Wyoming, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.